Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Asymptotic behaviour
of Castelnuovo-Mumford regularity

Author: Vijay Kodiyalam
Journal: Proc. Amer. Math. Soc. 128 (2000), 407-411
MSC (1991): Primary 13D02; Secondary 13D40
Published electronically: July 6, 1999
MathSciNet review: 1621961
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S$ be a polynomial ring over a field. For a graded $S$-module generated in degree at most $P$, the Castelnuovo-Mumford regularity of each of (i) its $n^{\operatorname{th}}$ symmetric power, (ii) its $n^{\operatorname{th}}$ torsion-free symmetric power and (iii) the integral closure of its $n^{\operatorname{th}}$ torsion-free symmetric power is bounded above by a linear function in $n$ with leading coefficient at most $P$. For a graded ideal $I$ of $S$, the regularity of $I^{n}$ is given by a linear function of $n$ for all sufficiently large $n$. The leading coefficient of this function is identified.

References [Enhancements On Off] (What's this?)

  • [BrtEinLzr] Aaron Bertram, Lawrence Ein, Robert Lazarsfeld, Vanishing theorems, a theorem of Severi, and the equations defining projective varieties, Journal of the American Mathematical Society 4 (1991), 587-602. MR 92g:14014
  • [Brt] Aaron Bertram, An application of a log version of the Kodaira vanishing theorem to embedded projective varieties, Preprint alg-geom/9707001.
  • [Chn] Karen A. Chandler, Regularity of the powers of an ideal, Communications in Algebra 25 (12) (1997), 3773-3776. CMP 98:04
  • [Cnc] Aldo Conca, Hilbert function and resolutions of the powers of the ideal of the rational normal curve, Preprint.
  • [CncHrzTrnVll] Aldo Conca, Jurgen Herzog, Ngo Viet Trung, Giuseppe Valla, Diagonal subalgebras of bigraded algebras and embeddings of blow-ups of projective spaces, American Journal of Mathematics 119 (4) (1997), 859-902. CMP 97:17
  • [CtkHrzTrn] Dale Cutkosky, Jurgen Herzog, Ngo Viet Trung, Asymptotic behaviour of the Catelnuovo-Mumford regularity, Preprint.
  • [Snb] David Eisenbud, Commutative Algebra with a View Toward Algebraic Geometry, Springer-Verlag, 1995. MR 97a:13001
  • [SnbGot] David Eisenbud, Shiro Goto, Linear free resolutions and minimal multiplicity, Journal of Algebra 88 (1984), 89-133. MR 85f:13023
  • [GrmGmgPtt] A. V. Geramita, A. Gimigliano, Y. Pitteloud, Graded Betti numbers of some embedded rational n-folds, Mathematische Annalen 301 (1995), 363-380. MR 96f:13022
  • [HoaTrn] Le Tuan Hoa, Ngo Viet Trung, On the Castelnuovo-Mumford regularity and the arithmetic degree of monomial ideals, Mathematische Zeitschrift, To appear.
  • [Res] D. Rees, Reduction of modules, Mathematical Proceedings of the Cambridge Philosophical Society 101 (1987), 431-448. MR 88a:13001
  • [SmtSwn] Karen E. Smith, Irena Swanson, Linear bounds on growth of associated primes, Communications in Algebra, 25 (1997), 3071-3079. CMP 97:17
  • [Str] Bernd Sturmfels, Four counterexamples in combinatorial algebraic geometry, Preprint.
  • [Swn] Irena Swanson, Powers of ideals: Primary decompositions, Artin-Rees lemma and regularity, Mathematische Annalen 307 (1997), 299-313. MR 97j:13005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13D02, 13D40

Retrieve articles in all journals with MSC (1991): 13D02, 13D40

Additional Information

Vijay Kodiyalam
Affiliation: The Institute of Mathematical Sciences, Chennai, India 600113

Received by editor(s): October 28, 1997
Received by editor(s) in revised form: April 15, 1998
Published electronically: July 6, 1999
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1999 American Mathematical Society